Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Jackson, KY

April 27, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 5:23 PM EDT for 4 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 5:23 PM EDT (21:23 UTC)
Expired
Apr 27, 2011, 6:00 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS53 KJKL 272123
SVRJKL
KYC121-125-147-235-272200-
/O.NEW.KJKL.SV.W.0115.110427T2123Z-110427T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN SOUTHEAST KENTUCKY...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 600 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  STRUNK...OR 7 MILES SOUTHEAST OF WHITLEY CITY...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG...BARBOURVILLE...LONDON...HOLLYHILL...BEULAH
  HEIGHTS...ZION HILL...AYERS...DUCKRUN...HONEYBEE...BOUNTY...JELLICO
  CREEK...CUMBERLAND FALLS S.P....FAIRVIEW...RED ASH...KRUPP...BON...
  LOT...REDBIRD...MOUNTAIN ASH AND SAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3659 8454 3661 8465 3720 8411 3692 8372
      3658 8402
TIME...MOT...LOC 2123Z 236DEG 49KT 3666 8436
WIND...HAIL 70MPH 1.00IN

$$

ABE
2 follow-up statements
393 
WWUS53 KJKL 272136
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EDT WED APR 27 2011

KYC121-125-147-235-272200-
/O.CON.KJKL.SV.W.0115.000000T0000Z-110427T2200Z/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
536 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCCREARY...WHITLEY...KNOX AND LAUREL COUNTIES UNTIL 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
DUCKRUN...OR 8 MILES WEST OF WILLIAMSBURG...MOVING NORTHEAST AT 55
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOFFORD...ROCKHOLDS...PERKINS AND WALDEN AROUND 545 PM EDT.
  WILTON...PERMON...WOODBINE AND CLATE AROUND 550 PM EDT.
  EMMANUEL...LOWELL...INDIAN CREEK AND BAILEYS SWITCH AROUND 555 PM
  EDT.
  JARVIS...CANNON AND GIRDLER AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILER
AND PROVIDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3659 8454 3668 8458 3720 8411 3692 8372
      3658 8402
TIME...MOT...LOC 2136Z 236DEG 49KT 3674 8424
WIND...HAIL 70MPH 1.00IN

$$

GREIF
005 
WWUS53 KJKL 272159
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT WED APR 27 2011

KYC121-125-147-235-272208-
/O.EXP.KJKL.SV.W.0115.000000T0000Z-110427T2200Z/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
559 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCREARY...WHITLEY...
KNOX AND LAUREL COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAINS ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM. 

THE SOUTHERN PORTION OF WHITLEY COUNTY IS UNDER A TORNADO WARNING 
FOR A SEPARATE STORM. 

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.

LAT...LON 3659 8454 3668 8458 3720 8411 3692 8372
      3658 8402
TIME...MOT...LOC 2158Z 236DEG 49KT 3691 8393

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:40 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 27, 3:40 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT WED APR 27 2011

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

18Z SFC ANALYSIS SHOWS THE NEXT LOW CENTER DEEPENING OVER ARKANSAS
AND WESTERN TENNESSEE. SEVERAL CLUSTERS OF STORMS ARE ASSOCIATED WITH
THIS FEATURE WITH THE LEAD ONE BRUSHING UP INTO EAST KENTUCKY AS A
SWATH OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS.
JUST TO THE SOUTH OF THIS FIRST WAVE THE STORM CELLS ARE MORE
DISCRETE AND THEREFORE PRONE TO BECOME STRONG/SEVERE. ADDITIONAL
STORMS ARE NOTED FURTHER WEST OVER SOUTHEAST MISSOURI. AHEAD OF THE
SYSTEM MOVING IN CURRENTLY...SOME CLEARING AND A ONLY GLANCING BLOW
FROM THE MORNING/S STORMS HAVE ALLOWED SOME INSTABILITY TO BUILD AS
TEMPERATURES PEAK IN THE LOWER 80S...WHILE DEWPOINTS ARE IN THE MID
50S IN THE EAST TO THE LOWER 60S OVER THE CUMBERLAND VALLEY. THE
CURRENT MOSAIC RADAR SHOWS A LINE OF ENHANCED CELLS PUSHING NORTH
THROUGH EASTERN TENNESSEE...HEADING FOR THIS AREA OF MEDIOCRE
INSTABILITY. THIS LIKELY REPRESENTS THE NEXT THREAT FOR SEVERE
WEATHER LATE THIS AFTERNOON WITH A GREATER CONCERN ARISING LATER IN
THE EVENING WHEN THE CURRENT...MORE STRATIFORM...BATCH OF PCPN TO THE
WEST DISSIPATES OR PUSHES FURTHER NORTHEAST INTO THE CWA.

WITH THE EVENT NOW UPON US...THE MODELS ARE IN REASONABLY GOOD
AGREEMENT ALOFT AS A SHARP...NEGATIVELY TILTED...TROUGH SCRAPES
THROUGH THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE CORE OF ITS
ENERGY WILL ROTATE QUICKLY NORTH TO THE GREAT LAKES BY THURSDAY
MORNING WITH A SECONDARY UPPER LOW PIVOTING SOUTH THROUGH THE
SOUTHERN OHIO VALLEY. THIS LATTER LOW WILL FORM THE BASE OF A LARGER
TROUGH THAT WILL MOVE THROUGH THE NORTHEAST QUARTER OF THE NATION
LATER THURSDAY AND THROUGH FRIDAY. ALTHOUGH THERE ARE SOME TIMING
DIFFERENCES AMONGST THE MODELS WITH THIS EVOLUTION...THEY ALL PAINT
THE SAME PICTURE AND WILL LIKELY RESULT IN SIMILAR SENSIBLE WEATHER
FOR EAST KENTUCKY. ACCORDINGLY...HAVE FOLLOWED A BLENDED SOLUTION
WITH A LEAN TOWARD THE NAM12 FOR DYNAMIC SPECIFICS IN CONJUNCTION
WITH THE CURRENT RADAR TRENDS AND THE OVERALL PCPN PATTERN FROM THE
00Z ECMWF.

SENSIBLE WEATHER WILL FEATURE A COMPLICATED EVOLUTION TO THE HEAVY
RAIN AND SEVERE THREAT THROUGH THE EVENING AND INTO THE FIRST PART OF
THE NIGHT. INSTABILITY REMAINS THE MISSING INGREDIENT ATTM FOR STORMS
ACROSS EAST KENTUCKY WHILE THE WIND PROFILE IS QUITE FAVORABLE FOR
ROTATING UPDRAFTS AND DISCRETE CELLS. INSTABILITY IS ANTICIPATED TO
BE ADVECTED INTO THE AREA FROM THE SOUTHWEST IN THE WAKE OR AS PART
OF THIS LATEST BATCH OF RAIN MOVING NORTHEAST INTO THE CUMBERLAND
VALLEY. ACCORDINGLY...THE ENTIRE CWA REMAINS UNDER A SIGNIFICANT
THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY THIS EVENING...WITH
TORNADOES A DISTINCT POSSIBILITY. HAVE CONTINUED TO HIGHLIGHT THIS
THREAT IN ALL PRODUCTS AND THE WX GRIDS. WOULD NOT BE SURPRISED TO
SEE THE NEED FOR ANOTHER TORNADO WATCH THROUGH MUCH OF THE AREA
WITHIN A COUPLE OF HOURS. ALL PERSONS IN EAST KENTUCKY NEED TO REMAIN
WEATHER AWARE THROUGH THE EVENING FOR AN EXPECTED RAPIDLY CHANGING
AND LIKELY DANGEROUS WEATHER SITUATION.

HEAVY TO EXCESSIVE RAIN WILL ALSO BE A STRONG POSSIBILITY WITH THE
STORMS TONIGHT...SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS.

THE COLD FRONT PLOWS THROUGH THE AREA FROM WEST TO EAST AFTER
MIDNIGHT TONIGHT EFFECTIVELY ENDING THE THREAT FOR SEVERE WEATHER AND
HEAVY RAINS. COOLER CONDITIONS FOLLOW BY DAWN. HOWEVER...A STRONG
WIND FIELD WILL REMAIN AND A WIND ADVISORY MAY NEED TO BE CONSIDERED
ONCE THE NEAR TERM SEVERE THREAT DIMINISHES. FOLLOWING AN EXTENDED
POST-FRONTAL DRY SLOT...THE WRAP AROUND LOW CLOUDS AND PCPN FROM THE
SFC LOW...ALONG WITH A SECONDARY COLD FRONT...WILL GRADUALLY SLIP
SOUTHEAST INTO THE AREA LATER THURSDAY MAKING FOR A CLOUDY AND COOL
END TO THE DAY. A CHANCE OF SHOWERS CAN BE EXPECTED FROM THIS
BOUNDARY FOR MOST OF THE AREA THAT EVENING AND INTO THE NIGHT.
FOLLOWING THE COOL AND POTENTIALLY DAMP NIGHT...FRIDAY WILL TURN OUT
PARTLY SUNNY AND SLIGHTLY WARMER AS HIGH PRESSURE BUILDS INTO THE
AREA.

FOLLOWED A BLEND OF PERSISTENCE...TRENDS...INHERITED GRIDS AND THE
LATEST GUIDANCE FROM THE ADJMET FOR TEMPERATURES THROUGH THE PERIOD
ALONG WITH ONLY MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...MAXED
THEM OUT TONIGHT AND WENT BELOW MOS FOR THE MOST PART THURSDAY...
THOUGH MORE IN LINE WITH THE CHANCE CATEGORY MET NUMBERS THURSDAY
NIGHT. WENT DRY ON FRIDAY.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THE LONG TERM PORTION OF THE FORECAST BEGINS WITH RIDGING ACROSS THE
REGION ON FRIDAY NIGHT...WITH DRY WEATHER TO START THE WEEKEND. A
COLD FRONT IS FORECAST TO BE APPROACHING KENTUCKY FROM THE WEST BY
SUNDAY MORNING...AND WILL CARRY A CHANCE TO SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE NORTHWEST PART OF FORECAST AREA FOR SUNDAY
NIGHT. AS THE FRONT SLOWLY MAKES ITS WAY EAST WILL INCREASE
PROBABILITY TO CHANCE FOR MOST OF THE FORECAST AREA ON SUNDAY...BUT
WILL CARRY ONLY A SLIGHT CHANCE IN THE FAR SOUTHEAST FOR SUNDAY.

THERE IS SOME QUESTION ON HOW QUICKLY THE FRONT WILL PASS THROUGH
KENTUCKY. THE 12Z OPERATIONAL GFS APPEARS TOO FAST WITH THE COLD
FRONTAL PASSAGE...WITH THE FRONT WELL SOUTHEAST OF KENTUCKY BY 12Z
MONDAY. THE GFS ENSEMBLE MEAN SUPPORTS A SLIGHTLY SLOWER SOLUTION.
WILL FOLLOW THE SLOWER FRONTAL MOVEMENT DEPICTED BY THE 12Z ECMWF
AND GEM. FOLLOWING THE ECMWF AND GEM...AS WELL AS HPC GUIDANCE
YIELDS A SOLUTION WHERE THE FRONT WILL BE ABOUT ONE HALF WAY ACROSS
KENTUCKY AT 12Z MONDAY. AS A RESULT WILL CARRY THE HIGHEST CHANCES
OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY. WILL
CONTINUE WITH HIGH CHANCE PROBABILITIES IN THE EASTERN PART OF THE
FORECAST AREA MONDAY NIGHT...WITH ONLY A SLIGHT CHANCE IN THE FAR
NORTHWEST. A COOLER AIR MASS WILL MOVE INTO THE AREA FOLLOWING THE
FRONTAL PASSAGE WITH COOLER WEATHER FOR TUESDAY. TEMPERATURES LOOK
TO REBOUND QUICKLY BY WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

INTERESTING WEATHER SITUATION UNFOLDING THROUGH THE AREA THIS
AFTERNOON AND EVENING. THE INITIAL ROUND OF STORMS HAVE DISSIPATED
WITH ANOTHER BATCH...BUT MOSTLY JUST SHOWERS...MOVING NORTHEAST INTO
THE AREA ATTM. EXPECT THIS TO EVOLVE INTO A CLUSTER OF MORE DISCRETE
CELLS LATE THIS AFTERNOON WITH SEVERE STORMS A DISTINCT POSSIBILITY.
WHETHER THESE LATEST STORMS WILL CLEAR OUT BEFORE THE NEXT BATCH
ARRIVES THIS EVENING AHEAD OF THE COLD FRONT WILL BE A GOOD
QUESTION...AS WELL. ACCORDINGLY...HAVE GONE WITH 23-00Z AS A GENERAL
ARRIVAL POINT FOR THE CORE OF THE ANY MCS MOVING SLOWLY FROM WEST TO
EAST THROUGH EAST KENTUCKY. WITH THESE STORMS HAVE BROUGHT VIS AND
CIGS DOWN INTO MVFR AND TEMPORARILY IFR. IN THE WAKE OF THE COLD
FRONT LATER TONIGHT...CIGS WILL FALL FURTHER AND HOLD AT THE CUSP OF
IFR RANGE ALONG WITH MVFR FOG. WINDS WILL BE QUITE GUSTY THROUGH
THE NIGHT...OUTSIDE OF ANY STORMS WHEN THERE COULD BE SEVERE GUSTS...
AT 10 TO 20 KTS WITH GUSTS TO 30 FROM THE SOUTH SWITCHING TO THE WEST
LATE. THESE WILL SETTLE DOWN SOMEWHAT FOR THE FIRST PART OF THURSDAY
BLOWING FROM THE WEST NORTHWEST AT 10 TO 15 KTS.

&&

.HYDROLOGY...UPDATED

ONE OR TWO CLUSTERS OF ORGANIZED STRONG TO SEVERE STORMS WILL MOVE
OVER EAST KENTUCKY LATER THIS EVENING AND THROUGH THE FIRST PART OF
THE NIGHT AHEAD OF A POTENT COLD FRONT. BETWEEN ONE AND TWO INCHES OF
RAIN WILL LIKELY FALL THROUGH THE AREA FROM THIS WITH THE HIGHEST
AMOUNTS IN THE WESTERN PARTS OF THE AREA. DUE TO THE ANTICIPATED HEAVY
NATURE OF THE RAIN WITH THESE CLUSTERS AND THE POTENTIAL FOR
THUNDERSTORMS TRAINING OVER THE SAME AREAS THERE IS A HEIGHTENED
THREAT FOR FLASH FLOODING THROUGH THE NIGHT. FOR THAT REASON A FLASH
FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY. RIVER FLOODING LOOKS
MORE IFFY AT THIS TIME WITH EVEN TWO INCHES OF BASIN WIDE RUNOFF
FORECASTED LIKELY TO KEEP MOST RIVERS FROM EXCEEDING ACTION STAGE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF
LONG TERM...SBH
AVIATION...GREIF
HYDROLOGY...GREIF
Hazardous weather outlook, Apr 27, 4:00 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED APR 27 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
400 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT. A
SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE THIS EVENING
WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT.
ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A
POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND
COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING
WINDS...OR EXCESSIVE RAINFALL THROUGH THE NIGHT.

GREIF

In the hours before

Local storm report, Apr 27, 1:01 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
101 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     BEULAH HEIGHTS          36.80N 84.44W
04/27/2011                   MCCREARY           KY   LAW ENFORCEMENT

            TREE DOWN ACROSS BEULAH HEIGHTS ROAD. TIME ESTIMATED OFF
            OF RADAR.

&&
CORRECTED TIME OF EVENT.

ABE
Local storm report, Apr 27, 1:24 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     WILLOW TREE             37.71N 83.92W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            TREES DOWN ON WATSON RIDGE ROAD...MARBLE YARD
            ROAD...CAMPBELL BRANCH ROAD AND COBB HILL ROAD.

&&

TBREWER
Local storm report, Apr 27, 1:25 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     1 E KNOB LICK           37.66N 84.09W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            TREE DOWN ON CAMPBELL BRANCH ROAD.

&&

TBREWER
Local storm report, Apr 27, 1:26 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
126 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     PARNELL                 36.87N 84.95W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 674.

0845 AM     TSTM WND DMG     2 S MONTICELLO          36.81N 84.85W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREES DOWN ON HOLLOW ROAD.

0847 AM     TSTM WND DMG     3 SE MONTICELLO         36.81N 84.81W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 200 AT FLAT SPRINGS.

0847 AM     TSTM WND DMG     7 N MONTICELLO          36.94N 84.85W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREE DOWN ON HOUSE ON HIGHWAY 2393.

0906 AM     TSTM WND DMG     SCIENCE HILL            37.18N 84.64W
04/27/2011                   PULASKI            KY   PUBLIC

            TREE DOWN ALONG HIGHWAY 1247.

0926 AM     TSTM WND DMG     9 W WHITLEY CITY        36.72N 84.64W
04/27/2011                   MCCREARY           KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 92 BETWEEN MILE MARKER 9 AND 10.

0930 AM     TSTM WND DMG     2 NW BRODHEAD           37.42N 84.44W
04/27/2011                   ROCKCASTLE         KY   LAW ENFORCEMENT

            TREE BLOCKING ROAD AND KNOCKING DOWN POWER LINES ON PEACH
            TREE LANE NEAR BRODHEAD

0934 AM     TSTM WND DMG     3 S PINE KNOT           36.62N 84.44W
04/27/2011                   MCCREARY           KY   AMATEUR RADIO

            ROOF BLOWN OFF BARN. BOARD PUT THROUGH THE WINDOW OF A
            TRUCK. TOP SNAPPED OUT OF A 20 INCH DIAMETER TREE.

0934 AM     TSTM WND DMG     7 NNE MOUNT VERNON      37.46N 84.30W
04/27/2011                   ROCKCASTLE         KY   LAW ENFORCEMENT

            TREE BLOCKING ROAD ON SCAFFOLD CANE BRANCH RD.

0936 AM     TSTM WND DMG     3 ENE PINE KNOT         36.68N 84.39W
04/27/2011                   MCCREARY           KY   TRAINED SPOTTER

            DAMAGE TO A MOBILE HOME AND SOME 3 TO 4 INCH DIAMETER
            TREE LIMBS DOWN ON HIGHWAY 92.

0940 AM     TSTM WND DMG     BEULAH HEIGHTS          36.80N 84.44W
04/27/2011                   MCCREARY           KY   LAW ENFORCEMENT

            TREE DOWN ACROSS BEULAH HEIGHTS ROAD. TIME ESTIMATED OFF
            OF RADAR.

0945 AM     TSTM WND DMG     SANDGAP                 37.48N 84.09W
04/27/2011                   JACKSON            KY   DEPT OF HIGHWAYS

            TREE BLOCKING ROAD.

0950 AM     TSTM WND DMG     2 E CUMBERLAND FALLS S. 36.84N 84.30W
04/27/2011                   WHITLEY            KY   LAW ENFORCEMENT

            TREE DOWN OVER HIGHWAY 90 NEAR MILLS OLD RIDING STATION.

0950 AM     TSTM WND DMG     1 E KNOB LICK           37.66N 84.09W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            TREE DOWN ON CAMPBELL BRANCH ROAD.

1000 AM     TSTM WND DMG     WILLOW TREE             37.71N 83.92W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            TREES DOWN ON WATSON RIDGE ROAD...MARBLE YARD
            ROAD...CAMPBELL BRANCH ROAD AND COBB HILL ROAD.

1012 AM     TSTM WND DMG     1 S LONDON              37.11N 84.08W
04/27/2011                   LAUREL             KY   EMERGENCY MNGR

            TREES ON POWER LINES ALONG HIGHWAY 1006 AND 363.

1016 AM     TSTM WND DMG     2 NE LONDON             37.15N 84.06W
04/27/2011                   LAUREL             KY   TRAINED SPOTTER

            TREES DOWN AND ROOF BLOWN OFF OF BARN ON MCWHORTER ROAD.

1025 AM     TSTM WND DMG     MCKEE                   37.43N 84.00W
04/27/2011                   JACKSON            KY   DEPT OF HIGHWAYS

            2 TREES BLOCKING ROAD.

&&

ABE
Special weather statement, Apr 27, 4:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT WED APR 27 2011

KYZ083>085-272130-
WAYNE-WHITLEY-MCCREARY-
449 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 530 PM EDT WEDNESDAY AFTERNOON...

   EASTERN WAYNE...
   WESTERN WHITLEY AND
   MCCREARY.

AT 449 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED 18
MILES SOUTHWEST OF MOUNT PISGAH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SLICKFORD
AROUND 455 PM EDT...GREAT MEADOWS CAMPSITES AROUND 500 PM
EDT...PARMLEYSVILLE AROUND 505 PM EDT...BLUE HERON AROUND 510 PM
EDT...AND STEARNS AROUND 515 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 27, 5:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT WED APR 27 2011

KYZ084>087-272200-
WHITLEY-MCCREARY-KNOX-BELL-
523 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 600 PM EDT WEDNESDAY EVENING...

   WESTERN KNOX...
   WHITLEY...
   SOUTHEASTERN MCCREARY AND
   SOUTHWESTERN BELL.

AT 522 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR
STEARNS AND WHITLEY CITY...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYHILL
AROUND 535 PM EDT...DUCKRUN AROUND 540 PM EDT...KRUPP AROUND 545 PM
EDT...REDBIRD AROUND 550 PM EDT...AND WOFFORD AROUND 555 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:27 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne33 min
Apr 27, 8:36 AM EDTTornado WarningJKLWayne24 min
Apr 27, 8:53 AM EDTTornado WarningJKLPulaski, Wayne38 min
Apr 27, 9:16 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle44 min
Apr 27, 9:24 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley51 min
Apr 27, 10:02 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel43 min
Apr 27, 5:44 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley46 min
Apr 27, 6:37 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley38 min
Apr 27, 7:03 PM EDTFlash Flood WarningJKLBell, Knox, McCreary, Whitley6 hr
Apr 27, 7:07 PM EDTTornado WarningJKLBell, Harlan, Leslie38 min
Apr 27, 7:22 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley38 min
Apr 27, 7:29 PM EDTAreal Flood AdvisoryJKLBath, Clay, Estill, Fleming, Jackson, Knox and 13 more6 hr
Apr 27, 7:42 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry48 min
Apr 27, 7:51 PM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.